Leave a comment

Girl with ecstacy tablet on her tongue, smiley faced pill, Uk 2004Ten Wesleyan University students and two visitors were hospitalized, two in critical condition, after overdosing on a drug known as “Molly,” according to the Hartford Courant.

The students were reportedly at a co-ed campus party Saturday night and took the stimulant psychoactive drug, the most pure form of MDMA (methylenedioxy-methamphetamine,) which is a potent form of Ecstasy.  According to police, the drug was probably tampered with and the kids at the Middletown, Connecticut school received a bad batch.  The twelve victims were split up and transported to two different Connecticut hospitals; and two students actually had to be airlifted to yet a third medical facility.

SEE ALSO:   Higher Ed: The White House to Honor HBCU Leaders, Black Woman To Head Elite College

The names of the students hospitalized have not been released and it’s unclear whether any charges will be filed.

Police are investigating the source of the bad batch of Molly, which would provide a critical piece of information for treating the sick students,  according to the Hartford Courant.

Wesleyan president Michael S. Roth sent out a statement on Monday regarding the tragic incident involving the university students:

“I ask all students: Please, please stay away from illegal substances the use of which can put you in extreme danger. One mistake can change your life forever,” Roth wrote. “If you have friends who are thinking about trying these kinds of drugs, remind them of the dangers. If you are aware of people distributing these substances, please let someone know before more people are hurt. You can make a confidential report at (860 685-2345). These drugs can be altered in ways that make them all the more toxic. Take a stand to protect your fellow students.”

The matter is still under investigation.

Also On News One:
comments – Add Yours